MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE; BIOPSY NEEDLE
Model Number INS-5410
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the hospital and not returned for evaluation.A review of the device history record (dhr) did not reveal any unusual findings that could have caused or contributed to the reported event.According to the investigation, since the physician was navigating for 15 minutes in one pass, this would have been an opportunity for the instrument to become over-torqued while navigating to a difficult to reach location.However, a root cause could not be determined.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The physician reported that on the first pass and after navigating for about 15 minutes, the staff was unable to retract the needle (ins-5410 always-on tip tracked 22ga anso flexible needle, 15mm l, 1.8mm od) fully into the sheath after retrieving the sample.The staff cut off the tip of the needle for pathology.The physician proceeded to complete the procedure with an alternate instrument.The procedure was successfully completed.There was no injury to the patient or user.

Brand Name
ALWAYS-ON TIP TRACKED 22GA ANSO FLEXIBLE NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17231475
Report Number3007222345-2023-00046
Device Sequence Number7241465
Product Code JAK
UDI-Device Identifier00815686020637
UDI-Public00815686020637
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberINS-5410
Device Catalogue NumberINS-5410
Device Lot Number04986211004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown